MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD OPTIFLOW JUNIOR INTERFACE; BTT

FISHER & PAYKEL HEALTHCARE LTD OPTIFLOW JUNIOR INTERFACE; BTT
Model Number OPT318
Medical Device Problem Codes Break (1069); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2022
Type of Reportable Event Malfunction
Event or Problem Description
A distributor in china on behalf of a healthcare facility reported that tubing of an opt318 optiflow junior nasal cannula was cracked during patient use.There was no patient consequence.
 
Additional Manufacturer Narrative
(b)(4).Fisher & paykel healthcare (f&p) are currently in the process of retrieving further information regarding this complaint.We will provide a follow up report upon the completion of our investigation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Ps412521.The optiflow junior nasal cannula is designed specifically for the delicate anatomical features and flow requirements of neonatal and paediatric patients.It features adhesive pads (wigglepads) to maintain cannula stability on the patient's cheeks, soft-touch nasal prongs and breathable kink-proof and crush-resistant flexible tubing.Method: the complaint opt318 optiflow junior nasal cannula was not returned to fisher & paykel healthcare (f&p) for evaluation.Our investigation is thus based on the picture and information provided by the customer and our knowledge of the product.Results: visual inspection of the provided photograph revealed that there were four holes in one tubing.Conclusion: without the complaint device, we are unable to determine the cause of the reported event.All optiflow junior cannula are 100% leak and occlusion tested after final assembly and any cannula that fails is discarded.In addition, samples are taken hourly from each run and pull tested to check glue joint strength at the cannula/tube joint, as well as the swivel grip joint.If there are any failures the entire batch is put aside for further investigation.The subject opt318 optiflow junior nasal cannula would have met the required specification at the time of production.The user instructions which accompany the opt318 optiflow junior nasal cannula show in pictorial format the correct placement and fitting of the cannula and also warn: ensure that all connections are secure during use.Check cannula is undamaged and that the flow path is maintained.Under excessive load, the cannula may disconnect to prevent forces being transferred to the patient.Appropriate patient monitoring must be used at all times.Failure to monitor the patient may result in loss of therapy, serious injury or death.Do not stretch or crush tube.

Brand Name
OPTIFLOW JUNIOR INTERFACE
Common Device Name
BTT
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
faranak gomarooni
17400 laguna canyon road,
suite 300
irvine, CA 92618
9494534000
MDR Report Key16172241
Report Number9611451-2023-00024
Device Sequence Number2672407
Product Code BTT
UDI-Device Identifier09420012432308
UDI-Public(01)09420012432308(10)2102190331(11)220523
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPT318
Device Catalogue NumberOPT318
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2022
Supplement Date Received by Manufacturer02/16/2023
Initial Report FDA Received Date01/15/2023
Supplement Report FDA Received Date03/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown